Thunderstorm Wind, Boone
- When
- July 6, 1:31 PM EST to 1:32 PM EST
- Where
- Boone County, 0.54 mi E of (Cvg)gtr Cin Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.050, -84.660
Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 12:54 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
154 PM EDT Wed Jul 6 2022
.SYNOPSIS...
Hot and humid conditions will persist through the remainder of
the week, along with multiple rounds of showers and
thunderstorms. Some of the storms will produce heavy rain with
the potential for flash flooding today into tonight along with
the possibility of strong to damaging winds.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Early afternoon update...
As expected, thunderstorms are beginning to intensify across
southwest Ohio, southeast Indiana, and soon northern Kentucky. A
severe thunderstorm watch is out until 7 PM. Due to much of the
heavy thunderstorm activity occurring south of the heavy rain
footprint from last night, the flood watch for flash flooding
will likely be canceled early.
Morning update...
A line of thunderstorms (non-severe) is currently moving along
and north of the I-70 corridor. Have adjusted PoPs upward the
next couple of hours as a result. A few other scattered
thunderstorms are also ongoing this morning.
Despite the overnight and current activity, a pool of rich
moisture and instability is currently in place over south-
central Indiana into western Kentucky. Over the course of the
next few hours, this instability pushes northeast into the
forecast area, ahead of increasing surface convergence currently
moving southward out of north-central Indiana. The convergence
and abundant heating through late morning results in new
development focused over eastern Indiana, southwest-west-central
Ohio between 11 AM- Noon. These storms will move east-southeast
into central/southern Ohio and northern Kentucky through the
afternoon producing scattered damaging winds and locally heavy
rainfall.
There is still uncertainty for late afternoon/evening as the
frontal boundary moves through from the north. Any remaining
instability could lead to more, less organized thunderstorms,
depending on the widespread nature of the afternoon round.
Previous discussion...(420AM)
Strong mid level ridge from the Southern Plains thru the
southeast U.S. with an active belt of thunderstorms around its
periphery from the Upper MS Valley into the Ohio Valley. Very
moist airmass in place with ILN/s 00Z showing a precipitable
water value of 1.9 inches. Ongoing thunderstorm complex
dropping southeast thru Central and West Central Ohio. Multiple
gages recording 4 inches plus since midnight across Franklin
county Ohio. Very heavy rainfall rates with these training
storms resulting in flash flooding. These storms will continue
to sag slowly south as the MBE/s track ESE.
A second MCS tracking thru Northern Illinois and into NW Indiana
will push east into western Ohio prior to sunrise and across
the area this morning. This second round of storms will push
off to the east with associated MCV and there will be a general
lull in convective activity later this morning into the
afternoon.
A good spread is observed in the model solutions regarding
additional storm development later this afternoon. In the
weakly forced environment the models will struggle to latch onto
a focus and hone in on a solution. With moderate to strong
instability in an airmass with surface dewpoints of 70 to 75
deg F -- especially across the southwest expect that scattered
convection will re- develop. A few of the stronger updrafts will
be capable of producing strong to damaging wind gusts.
Impactful weather...
1) Flash flooding is the main concern today into this evening.
Have issued a flood watch for flash flooding across areas along
and north of I-70 and into the Lower Scioto Valley until this
evening.
2) Severe weather...Will highlight in the HWO product the
possibility of strong to damaging winds with a few of the
stronger updrafts this morning, with a better chance this
afternoon into this evening.
3) Heat...High temperatures will range from the mid/upper 80s
far north to the lower 90s southwest. These hot temperatures in
the southwest combined with high humidity will result in heat
indices above 100 across the southwest and south this afternoon.
Have issued a heat advisory for this area into early evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The Ohio Valley to remain in an active belt of westerlies around
the periphery of a strong mid level ridge from the Southern
Plains thru the southeast U.S. Scattered storms which develop
in the moderate to strongly unstable airmass to weaken this
evening due to lack of good forcing. A few of the storms could
produce strong to damaging winds with heavy rain continuing to
be a threat. Muggy overnight lows to continue with lows from near
70 to lower 70s.
Most model solutions have trended drier for Thursday with weak
high pressure over the Great Lakes. Have trimmed back NBM pops
but still have some low chance pops especially across the south.
Additional cutbacks to pops may be possible with future updates
if confidence in the drier solution for Thursday increases.
Thursdays highs are expected to range from 85 northeast to 90
southwest.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Multiple rounds of showers and thunderstorms will be likely Thursday
night and Friday when a cold front and wave of low pressure combine
with copious moisture. PWAT values exceeding 2 inches once again
point to the potential for heavy rain and localized flooding. A
drier weather regime becomes established Saturday through Monday as
a broad area of high pressure pushes across the Great Lakes and Ohio
Valley. Chance for showers and thunderstorms returns Tuesday when
the next cold front swings southeast from Canadian low pressure.
High temperatures ranging from the upper 70s to the middle 80s
Friday through Sunday will be a bit below normal. Readings return to
near normal middle and upper 80s Monday and Tuesday as warm
advection takes hold around high pressure.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Current focus is on thunderstorm evolution ongoing over
DAY/ILN/CVG/LUK. Local conditions will evolve rapidly as
thunderstorms move through so amendments may be frequent. The
thunderstorm activity fades south over the next few hours with
activity becoming more limited to scattered showers and isolated
thunderstorms.
Later this evening, attention will switch to increasing cloud
cover and favorable conditions for MVFR/IFR CIGs and MVFR VIS.
Confidence has increased so went ahead with IFR CIGs for most
sites although timing may need adjusted. Slowly raise ceilings
into the morning hours as temperatures begin to warm.
OUTLOOK...Thunderstorms are possible Thursday into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 9 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-073-074.
Heat Advisory until 9 PM EDT this evening for OHZ070-071-
077>079-081-088.
KY...Heat Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Flood Watch until 9 PM EDT this evening for INZ050-058-059.
Heat Advisory until 9 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...McGinnis
NEAR TERM...McGinnis/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...McGinnisHazardous Weather Outlook National Weather Service Wilmington OH 503 AM EDT Wed Jul 6 2022 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-070915- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking- 503 AM EDT Wed Jul 6 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Several rounds of storms will affect the area, this morning and then again this afternoon into tonight. The possibility of strong to damaging winds exists with a few of the stronger updrafts this morning, with a better chance for severe weather this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of thunderstorms will move through the area Friday and Friday night. Heavy rain and flooding will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ072-080-082-070915- Clinton-Highland-Pike- 503 AM EDT Wed Jul 6 2022 This Hazardous Weather Outlook is for South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Several rounds of storms will affect the area, this morning and then again this afternoon into tonight. The possibility of strong to damaging winds exists with a few of the stronger updrafts this morning, with a better chance for severe weather this afternoon into this evening. Also, heavy rain may result in localized flooding with the repeated rounds of storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of thunderstorms will move through the area Friday and Friday night. Heavy rain and flooding will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-088-070915- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Hamilton-Clermont-Brown-Adams-Scioto- 503 AM EDT Wed Jul 6 2022 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Storms will affect the area, this morning and then again this afternoon into tonight. The possibility of strong to damaging winds exists with a few of the stronger updrafts this afternoon into this evening. Also, heavy rain may result in localized flooding with the repeated rounds of storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of thunderstorms will move through the area Friday and Friday night. Heavy rain and flooding will be possible with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
141 PM EDT Wed Jul 6 2022
OHZ060-061-070-071-061815-
Montgomery OH-Warren OH-Butler OH-Preble OH-
141 PM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PREBLE,
NORTHEASTERN BUTLER, NORTHWESTERN WARREN AND SOUTHWESTERN MONTGOMERY
COUNTIES THROUGH 215 PM EDT...
At 140 PM EDT, a strong thunderstorm was located over Gratis, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dayton, Middletown, Trotwood, Miamisburg, Springboro, Franklin,
Moraine, Carlisle, West Carrollton, Camden, Gratis, Germantown, New
Lebanon, Farmersville, Somerville, West Elkton, Poast Town Heights,
Wheatville, Drexel and Lake Lakengren.
This includes I-75 in Ohio between mile markers 37 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southwestern and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3954 8466 3972 8468 3977 8425 3954 8421
TIME...MOT...LOC 1740Z 265DEG 23KT 3964 8458
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
145 PM EDT Wed Jul 6 2022
INZ050-058-059-061830-
Fayette IN-Union IN-Wayne IN-
145 PM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN WAYNE,
UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA THROUGH 230 PM
EDT...
At 144 PM EDT, a strong thunderstorm was located over Connersville,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Connersville, Liberty, West College Corner, Salem, Waterloo,
Columbia, Bunker Hill, Abington, Brownsville, Boston, Dunlapsville,
Whitewater State Park, Goodwins Corner, Mettel Field, Cottage Grove,
Springersville, Witts Station, Alquina, Charlottesville and
Billingsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3975 8523 3975 8482 3952 8482 3952 8492
3953 8523
TIME...MOT...LOC 1744Z 264DEG 23KT 3963 8511
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
157 PM EDT WED JUL 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 5 NNW VERSAILLES 39.13N 85.29W
07/06/2022 RIPLEY IN BROADCAST MEDIA
VEHICLE DAMAGE FROM DEBRIS REPORTED
&&
CASpecial Weather Statement
National Weather Service Wilmington OH
212 PM EDT Wed Jul 6 2022
INZ066-074-OHZ070-077-061900-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
212 PM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN,
NORTHEASTERN DEARBORN, NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER
COUNTIES THROUGH 300 PM EDT...
At 212 PM EDT, a strong thunderstorm was located 7 miles southwest of
Brookville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Forest Park, Springdale, Harrison,
North College Hill, Cheviot, Mount Healthy, Brookville, Bright,
Finneytown, Ross, Taylor Creek, Dry Ridge, Blue Jay, Dunlap, Pleasant
Hills, Skyline Acres and Monfort Heights.
This includes the following Interstates...
I-74 in Indiana between mile markers 159 and 171.
I-74 in Ohio between mile markers 0 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3953 8503 3953 8502 3936 8447 3915 8455
3923 8506
TIME...MOT...LOC 1812Z 269DEG 20KT 3933 8507
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
216 PM EDT Wed Jul 6 2022
OHZ060-061-061900-
Montgomery OH-Preble OH-
216 PM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PREBLE
AND WESTERN MONTGOMERY COUNTIES THROUGH 300 PM EDT...
At 216 PM EDT, a strong thunderstorm was located over West
Alexandria, moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Dayton, Trotwood, Miamisburg, Vandalia, Englewood, Eaton, Moraine,
West Carrollton, Lewisburg, West Alexandria, Gratis, Clayton,
Brookville, Germantown, New Lebanon, Farmersville, Shiloh, Verona,
West Manchester and Oklahoma.
This includes I-70 in Ohio between mile markers 10 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3968 8467 3991 8462 3988 8419 3959 8427
TIME...MOT...LOC 1816Z 277DEG 20KT 3978 8455
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkSpecial Weather Statement
National Weather Service Wilmington OH
220 PM EDT Wed Jul 6 2022
INZ080-KYZ089-090-094-061900-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
220 PM EDT Wed Jul 6 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SWITZERLAND, CARROLL,
NORTHWESTERN OWEN AND WESTERN GALLATIN COUNTIES THROUGH 300 PM EDT...
At 219 PM EDT, strong thunderstorms were located along a line
extending from 7 miles south of Dillsboro to near Madison, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Pleasant,
Fairview, Ghent, Sanders, Sparta, Worthville, Prestonville, Center
Square, Braytown, Interstate 71 at Mile Marker 52, Langstaff,
Wheatley, Locust, Markland and Avonburg.
This includes I-71 in Kentucky between mile markers 39 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3869 8520 3888 8520 3890 8517
3880 8481 3856 8501 3857 8504 3856 8506
3858 8508 3860 8508 3858 8521 3863 8523
3873 8533 3874 8533
TIME...MOT...LOC 1819Z 280DEG 15KT 3891 8509 3867 8545
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ClarkThe Cincinnati radar (KILN), 83 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
6 thunderstorm wind. Local standard time, as filed.
Several trees were downed with some on roadways, blocking traffic.
Large branches were downed onto State Route 8.
Parts of roofing were blown off of a house.
Several trees were downed.
Several trees were downed between Garrison and Black Oak.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2022Every state in 2022This day in weather historyWarnings in Kentucky, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035460, 1035467, 1035463, 1035462, 1035464, 1035556.